Alert archive / California / Wind Advisories in 2017

Wind Advisory 6, NWS Hanford, CA

January 21, 2017

NWS Hanford, CA issued this wind advisory at Jan 21, 2017, 12:26 PM PST. It took effect at Jan 21, 2017, 10:00 PM PST. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Jan 21, 2017, 12:26 PM PST (20:26 UTC)
In effect from
Jan 21, 2017, 10:00 PM PST
Expired
Jan 22, 2017, 10:00 PM PST
In force
24 hr
Issued by
NWS Hanford, CA

The text

As transmitted.

137 
WWUS76 KHNX 212026
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
1226 PM PST SAT JAN 21 2017

CAZ089>093-220500-
/O.NEW.KHNX.WI.Y.0006.170122T0600Z-170123T0600Z/
WEST CENTRAL SAN JOAQUIN VALLEY-EAST CENTRAL SAN JOAQUIN VALLEY-
SOUTHWESTERN SAN JOAQUIN VALLEY-SOUTHEASTERN SAN JOAQUIN VALLEY-
MARIPOSA, MADERA, AND FRESNO COUNTY FOOTHILLS-
INCLUDING THE CITIES OF...LOS BANOS...COALINGA...MENDOTA...
FRESNO...HANFORD...LEMOORE...AVENAL...CORCORAN...BAKERSFIELD...
VISALIA...OAKHURST...MARIPOSA
1226 PM PST SAT JAN 21 2017

...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 10 PM PST
SUNDAY...

THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 10 PM
PST SUNDAY.

* WINDS...SOUTHEAST 20 TO 30 MPH WITH GUSTS UP TO 50 MPH.

* TIMING...WINDS WILL BEGIN TO INCREASE NORTH OF FRESNO THIS
  EVENING, THEN SPREAD SOUTH OVERNIGHT AND CONTINUE THROUGH SUNDAY
  EVENING. 

* IMPACTS...STRONG WINDS MAY BLOW DOWN LIMBS...TREES...AND POWER 
  LINES. SCATTERED POWER OUTAGES ARE EXPECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

BEAN
5 follow-up statements
875 
WWUS76 KHNX 220502
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
902 PM PST SAT JAN 21 2017

CAZ089>093-221330-
/O.CON.KHNX.WI.Y.0006.170122T0600Z-170123T0600Z/
WEST CENTRAL SAN JOAQUIN VALLEY-EAST CENTRAL SAN JOAQUIN VALLEY-
SOUTHWESTERN SAN JOAQUIN VALLEY-SOUTHEASTERN SAN JOAQUIN VALLEY-
MARIPOSA, MADERA, AND FRESNO COUNTY FOOTHILLS-
INCLUDING THE CITIES OF...LOS BANOS...COALINGA...MENDOTA...
FRESNO...HANFORD...LEMOORE...AVENAL...CORCORAN...BAKERSFIELD...
VISALIA...OAKHURST...MARIPOSA
902 PM PST SAT JAN 21 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST SUNDAY...

* WINDS...SOUTHEAST 20 TO 30 MPH WITH GUSTS UP TO 50 MPH.

* TIMING...WINDS WILL CONTINUE TO INCREASE NORTH OF FRESNO THIS
  EVENING... THEN SPREAD SOUTH OVERNIGHT AND CONTINUE THROUGH
  SUNDAY EVENING.

* IMPACTS...STRONG WINDS MAY BLOW DOWN LIMBS...TREES...AND POWER 
  LINES. SCATTERED POWER OUTAGES ARE EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
131 
WWUS76 KHNX 221314
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
514 AM PST SUN JAN 22 2017

CAZ089>093-222115-
/O.CON.KHNX.WI.Y.0006.000000T0000Z-170123T0600Z/
WEST CENTRAL SAN JOAQUIN VALLEY-EAST CENTRAL SAN JOAQUIN VALLEY-
SOUTHWESTERN SAN JOAQUIN VALLEY-SOUTHEASTERN SAN JOAQUIN VALLEY-
MARIPOSA, MADERA, AND FRESNO COUNTY FOOTHILLS-
INCLUDING THE CITIES OF...LOS BANOS...COALINGA...MENDOTA...
FRESNO...HANFORD...LEMOORE...AVENAL...CORCORAN...BAKERSFIELD...
VISALIA...OAKHURST...MARIPOSA
514 AM PST SUN JAN 22 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING...

* WINDS...SOUTHEAST 20 TO 30 MPH WITH GUSTS UP TO 50 MPH.

* TIMING...WINDS WILL CONTINUE TO INCREASE THIS MORNING AND
  CONTINUE THROUGH THIS EVENING.

* IMPACTS...STRONG WINDS MAY BLOW DOWN LIMBS...TREES...AND POWER 
  LINES. SCATTERED POWER OUTAGES ARE EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
DUDLEY
374 
WWUS76 KHNX 221728
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
928 AM PST SUN JAN 22 2017

CAZ089>093-230130-
/O.CON.KHNX.WI.Y.0006.000000T0000Z-170123T0600Z/
WEST CENTRAL SAN JOAQUIN VALLEY-EAST CENTRAL SAN JOAQUIN VALLEY-
SOUTHWESTERN SAN JOAQUIN VALLEY-SOUTHEASTERN SAN JOAQUIN VALLEY-
MARIPOSA, MADERA, AND FRESNO COUNTY FOOTHILLS-
INCLUDING THE CITIES OF...LOS BANOS...COALINGA...MENDOTA...
FRESNO...HANFORD...LEMOORE...AVENAL...CORCORAN...BAKERSFIELD...
VISALIA...OAKHURST...MARIPOSA
928 AM PST SUN JAN 22 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING...

* WINDS...SOUTHEAST 20 TO 30 MPH WITH GUSTS UP TO 50 MPH. THE
  STRONGER WINDS WILL OCCUR ALONG AND BELOW THE GRAPEVINE AND WEST
  SIDE OF THE VALLEY NEAR THE COASTAL RANGE WHERE WIND GUSTS UP TO
  60 MPH MAY POSSIBLE AT TIMES. 

* TIMING...WINDS WILL CONTINUE TO INCREASE THIS MORNING AND 
  CONTINUE THROUGH THIS EVENING.

* IMPACTS...STRONG WINDS MAY BLOW DOWN LIMBS...TREES...AND POWER 
  LINES. SCATTERED POWER OUTAGES ARE EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

MV
335 
WWUS76 KHNX 230121
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
521 PM PST SUN JAN 22 2017

CAZ089>093-230600-
/O.CON.KHNX.WI.Y.0006.000000T0000Z-170123T0600Z/
WEST CENTRAL SAN JOAQUIN VALLEY-EAST CENTRAL SAN JOAQUIN VALLEY-
SOUTHWESTERN SAN JOAQUIN VALLEY-SOUTHEASTERN SAN JOAQUIN VALLEY-
MARIPOSA, MADERA, AND FRESNO COUNTY FOOTHILLS-
INCLUDING THE CITIES OF...LOS BANOS...COALINGA...MENDOTA...
FRESNO...HANFORD...LEMOORE...AVENAL...CORCORAN...BAKERSFIELD...
VISALIA...OAKHURST...MARIPOSA
521 PM PST SUN JAN 22 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING...

* WINDS...SOUTHERLY 20 TO 30 MPH WITH GUSTS UP TO 45 MPH. THE
  STRONGER WINDS WILL OCCUR ALONG AND BELOW THE GRAPEVINE AND WEST
  SIDE OF THE VALLEY NEAR THE COASTAL RANGE WHERE WIND GUSTS UP TO
  55 MPH MAY POSSIBLE AT TIMES.

* TIMING...WINDS WILL CONTINUE THROUGH THIS EVENING.

* IMPACTS...STRONG WINDS MAY BLOW DOWN LIMBS...TREES...AND POWER 
  LINES. SCATTERED POWER OUTAGES ARE EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
302 
WWUS76 KHNX 230610
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
1010 PM PST SUN JAN 22 2017

CAZ089>093-230715-
/O.EXP.KHNX.WI.Y.0006.000000T0000Z-170123T0600Z/
WEST CENTRAL SAN JOAQUIN VALLEY-EAST CENTRAL SAN JOAQUIN VALLEY-
SOUTHWESTERN SAN JOAQUIN VALLEY-SOUTHEASTERN SAN JOAQUIN VALLEY-
MARIPOSA, MADERA, AND FRESNO COUNTY FOOTHILLS-
1010 PM PST SUN JAN 22 2017

...WIND ADVISORY HAS EXPIRED...

WINDS WILL CONTINUE TO DECREASE OVERNIGHT. A FEW LOCATIONS WILL
EXPERIENCE WIND GUSTS AROUND 30 MPH DURING THE NEXT FEW HOURS.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hanford, CA wrote its last area forecast discussion before this wind advisory went out at Jan 21, 4:45 AM PST, 7 hours 41 minutes earlier.

Area forecast discussion, Jan 21, 4:45 AM PST, 7 hours 41 minutes before
Area Forecast Discussion
National Weather Service San Joaquin Valley - Hanford CA
445 AM PST Sat Jan 21 2017

.SYNOPSIS...Scattered showers will linger in the lower elevations
through today with snow showers continuing over the mountains.
The next storm will bring another round of rain and mountain snow
to the region tonight through Monday. A drying trend will begin
on Tuesday with a continuation of dry weather for the remainder
of next week.

&&

.DISCUSSION...The low pressure system that was responsible for
producing the heavy rain, mountain snowfall, flooding and strong
winds to our area on Friday has moved east of our area. Meanwhile,
unsettled conditions continue across our area with troughy
conditions prevailing and radar composites are indicating showers,
mainly over the mountains; continuing across our area overnight.

The short range models are indicating a continuation of unsettled
conditions across our area today with showers at times. The main
weather concern now turns to yet another incoming storm which has
the potential to be the strongest storm to impact our area so far
this season. WV imagery is indicating a moist baroclinic band
stretching from 130W out to 170W which is taking aim at central
CA. GOES high density winds are indicating that this feature is
being pulled up by a strong upper low centered near 47N/143W and
being pushed eastward straight toward central CA. This deep
moisture fetch is progged to reach our area by this evening and
continue through at least midday Monday. During this time frame
periods of moderate to heavy precipitation are expected across our
area along with increased winds in favored areas. As the result of
the anticipated heavy snowfall and strong winds in the mountains,
a Winter Storm Warning has been issued for the Southern Sierra
Nevada where 2 to 4 feet of additional snowfall are expected over
the higher elevations. Snow levels will be between 4500 and 5000
feet on satruday evening when this system arrives and rise to 7500
to 8000 feet by Sunday afternoon in a modified tropcial airmass.
As the large offshore upper low approaches the Norcal coast Sunday
night, cooler air will push into CA and snow levels will lower to
3500 to 4000 feet by Monday. Over the Kern County Mountains a
strong pressure gradient will result in very strong winds on
Sunday with gusts up to 90 mph possible in the Grapevine area. the
precipitation over the passes will turn to snow on Sunday night
as the cooler air pushes in. A Winter Storm Warning has also been
issued for the Kern COunty Mountains with emphasis on the strong
winds. However, the snowfall on Sunday Night and Monday might also
have an adverse impact on travel over the the major passes.

Meanwhile, moderate to heavy rainfall over the lower elevations
on top of an already saturated ground will bring a renewed threat
of flooding on Sunday, Sunday Night and Monday across the San
Joaquin Valley and southern Sierra foothills. With a colder
unstable airmass prevailing across our area on Monday,
thunderstorms will be possible over the San Joaquin Valley as well
as across the mountains and deserts of Kern County.

The trough will move east of our area on Tuesday with a cyclonic
flow keeping cool and unsettled conditions across our area.
Isolated showers will continue our area on Tuesday before a drier
airmass builds into the area by midweek. The medium range models
are in fairly good agreement with an amplifying upper ridge off
the CA coast during the second half of next week which will keep
our area under a dry northerly flow. Mainly clear skies will
prevail over the higher elevations while night and morning fog
will return to the San Joaquin Valley as inversion conditions
become more prevalent.

&&

.AVIATION...
SAN JOAQUIN VALLEY...MVFR conditions in with isolated showers
through 06z Sunday then rain over region.
SIERRA NEVADA AND KERN COUNTY MOUNTAINS...Widespread mountain
obscurations and scattered showers through 18z. Strong gusty over
mountain ridges.
KERN COUNTY DESERT... Strong gusty winds below the mountain passes
until 18z Saturday...otherwise VFR conditions can be expected
elsewhere across the central California interior during the next 24
hours.

&&

.AIR QUALITY ISSUES...None.

&&

.CERTAINTY...

The level of certainty for days 1 and 2 is high.
The level of certainty for days 3 through 7 is medium.

Certainty levels include low...medium...and high. Please visit
www.weather.gov/hnx/certainty.php for additional information
an/or to provide feedback.

&&

.HNX Watches/Warnings/Advisories...
Winter Storm Warning until 10 AM PST this morning CAZ096-097.

Winter Storm Warning from 10 PM this evening to 10 AM PST Monday
CAZ096-097.

Winter Storm Warning from 10 PM this evening to 10 AM PST Monday
CAZ095.

&&

public...DS
avn/fw...Dudley
synopsis...DS

weather.gov/hanford

In the hours before

Local storm report, Jan 21, 8:19 AM PST, 4 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HANFORD CA
819 AM PST SAT JAN 21 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     HEAVY RAIN       3 ESE CLOVIS            36.81N 119.65W
01/21/2017  M0.25 INCH       FRESNO             CA   TRAINED SPOTTER

            24 HOUR RAINFALL TOTAL OF 0.25" NEAR CLOVIS.

&&

JA
Local storm report, Jan 21, 8:20 AM PST, 4 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HANFORD CA
820 AM PST SAT JAN 21 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0819 AM     HEAVY RAIN       LEMOORE                 36.29N 119.79W
01/21/2017  M0.45 INCH       KINGS              CA   TRAINED SPOTTER

            24 HOUR RAINFALL TOTAL OF 0.45" NEAR
            LEMOORE. ALSO REPORTED A MONTHLY TOTAL SO
            FAR OF 3.09" FOR JANUARY.

&&

JA
Local storm report, Jan 21, 8:22 AM PST, 4 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HANFORD CA
822 AM PST SAT JAN 21 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0815 AM     HEAVY RAIN       5 W FISH CAMP           37.47N 119.74W
01/21/2017  M2.04 INCH       MARIPOSA           CA   TRAINED SPOTTER

            SPOTTER REPORT OF 24 HOUR PRECIPITATION
            TOTAL OF 2.04" NEAR PONDEROSA BASIN IN
            MARIPOSA COUNTY. MEASURED SNOW DEPTH WAS 4".
            .

&&

JA
Local storm report, Jan 21, 8:24 AM PST, 4 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HANFORD CA
824 AM PST SAT JAN 21 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0823 AM     HEAVY RAIN       CHOWCHILLA              37.11N 120.25W
01/21/2017  M0.11 INCH       MADERA             CA   PUBLIC

            SPOTTER REPORT OF 24 HOUR RAINFALL OF 0.11"
            NEAR CHOWCHILLA IN MADERA COUNTY. ALSO
            REPORTED A MONTHLY PRECIPITATION TOTAL OF
            4.18" SO FAR FOR THE MONTH OF JANUARY. .

&&

JA
Local storm report, Jan 21, 9:44 AM PST, 2 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HANFORD CA
944 AM PST SAT JAN 21 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0943 AM     HEAVY SNOW       FISH CAMP               37.48N 119.64W
01/21/2017  M12.0 INCH       MARIPOSA           CA   TRAINED SPOTTER

            SPOTTER REPORT OF 12 INCHES OF SNOW IN THE
            LAST 24 HOURS NEAR FISH CAMP IN MARIPOSA
            COUNTY.

&&

JA
Local storm report, Jan 21, 11:40 AM PST, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HANFORD CA
1140 AM PST SAT JAN 21 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1137 AM     HEAVY SNOW       6 ESE CAMP NELSON       36.10N 118.52W
01/21/2017  M11.0 INCH       TULARE             CA   TRAINED SPOTTER

            SPOTTER REPORT OF 24 HOUR SNOWFALL TOTAL OF
            11" NEAR PONDEROSA IN TULARE CO. AT 7200
            FEET. THE SNOW DEPTH WAS 5'5" AND THE
            SEASONAL TOTAL SO FAR IS 7'5".

&&

JA

The office that day

Everything else NWS Hanford, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 20, 4:19 PM PSTSpecial Weather StatementHNXKings41 min
Jan 20, 4:37 PM PSTSpecial Weather StatementHNXKings38 min
Jan 20, 4:54 PM PSTSpecial Weather StatementHNXFresno51 min
Jan 20, 5:01 PM PSTSpecial Weather StatementHNXMadera44 min
Jan 20, 5:17 PM PSTSpecial Weather StatementHNXFresno43 min
Jan 20, 5:45 PM PSTSpecial Weather StatementHNXFresno45 min
Jan 20, 5:56 PM PSTAreal Flood AdvisoryHNXTulare2 hr
Jan 20, 5:57 PM PSTSpecial Weather StatementHNXMadera48 min
Jan 20, 6:13 PM PSTSpecial Weather StatementHNXFresno47 min
Jan 20, 6:46 PM PSTSpecial Weather StatementHNXFresno44 min
Jan 21, 4:04 AM PSTWinter Storm WarningHNX64 hr
Jan 21, 1:00 PM PSTFlash Flood WatchHNX45 hr

Nearby

Wind Advisories in California, 2017Every wind advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.